Alert archive / California / Wind Advisories in 2013

Wind Advisory 10, NWS Los Angeles, CA

February 7, 2013

NWS Los Angeles, CA issued this wind advisory at Feb 7, 2013, 4:39 AM PST. It took effect at Feb 8, 2013, 3:00 AM PST. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 4:39 AM PST (12:39 UTC)
In effect from
Feb 8, 2013, 3:00 AM PST
Expired
Feb 8, 2013, 3:51 AM PST
In force
51 min
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS76 KLOX 071239
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
439 AM PST THU FEB 7 2013

...BREEZY CONDITIONS ON TAP LATE TONIGHT AND FRIDAY...

.A COLD STORM WILL BRING BREEZY CONDITIONS TO THE AREA STARTING
LATE TONIGHT. INITIALLY THE WIND WILL INCREASE OVER THE MOUNTAINS
AND DESERTS. LATER FRIDAY AFTERNOON STRONG WEST WINDS WILL
DEVELOP ACROSS MANY OF THE COASTAL SECTIONS AND THESE AREAS MAY
NEED A WIND ADVISORY AS THE EVENT DRAWS NEARER. THE MOUNTAIN AREAS
WILL ALSO BE WINDY...PLEASE SEE LAXWSWLOW FOR INFORMATION ABOUT A
WINTER WEATHER ADVISORY THAT COVERS BOTH THE EXPECTED WINDS AND
SNOW.

CAZ059-072045-
/O.NEW.KLOX.WI.Y.0010.130208T1100Z-130209T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
439 AM PST THU FEB 7 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST FRIDAY.

* WINDS AND TIMING...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH AND WILL LAST INTO FRIDAY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING A HIGH PROFILE VEHICLE
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

ASR/DB
3 follow-up statements
233 
WWUS76 KLOX 072022
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1222 PM PST THU FEB 7 2013

...BREEZY CONDITIONS ON TAP LATE TONIGHT AND FRIDAY...

.A COLD STORM WILL BRING BREEZY CONDITIONS TO THE AREA STARTING
LATE TONIGHT. INITIALLY THE WIND WILL INCREASE OVER THE MOUNTAINS
AND DESERTS. LATER FRIDAY AFTERNOON STRONG WEST WINDS WILL
DEVELOP ACROSS MANY OF THE COASTAL SECTIONS AND THESE AREAS MAY
NEED A WIND ADVISORY AS THE EVENT DRAWS NEARER. THE MOUNTAIN
AREAS WILL ALSO BE WINDY...PLEASE SEE LAXWSWLOW FOR INFORMATION
ABOUT A WINTER WEATHER ADVISORY THAT COVERS BOTH THE EXPECTED
WINDS AND SNOW.

CAZ059-080600-
/O.CON.KLOX.WI.Y.0010.130208T1100Z-130209T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1222 PM PST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 PM PST
FRIDAY...

* WINDS AND TIMING...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH LATE TONIGHT AND WILL LAST INTO FRIDAY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING A HIGH PROFILE VEHICLE 
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.

&&

$$
329 
WWUS76 KLOX 080535
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
935 PM PST THU FEB 7 2013

...BREEZY CONDITIONS ON TAP LATE TONIGHT AND FRIDAY...

.A COLD STORM WILL BRING BREEZY CONDITIONS TO THE AREA STARTING
LATE TONIGHT. INITIALLY THE WIND WILL INCREASE OVER THE MOUNTAINS
AND DESERTS. LATER FRIDAY AFTERNOON STRONG WEST WINDS WILL
DEVELOP ACROSS MANY OF THE COASTAL SECTIONS AND THESE AREAS MAY
NEED A WIND ADVISORY AS THE EVENT DRAWS NEARER. THE MOUNTAIN
AREAS WILL ALSO BE WINDY...PLEASE SEE LAXWSWLOX FOR INFORMATION
ABOUT A WINTER WEATHER ADVISORY THAT COVERS BOTH THE EXPECTED
WINDS AND SNOW.

CAZ059-081345-
/O.CON.KLOX.WI.Y.0010.130208T1100Z-130209T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
935 PM PST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 PM PST
FRIDAY...

* WINDS AND TIMING...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 
  MPH WITH GUSTS TO 45 MPH LATE TONIGHT AND WILL LAST INTO 
  FRIDAY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING A HIGH PROFILE VEHICLE 
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$
038 
WWUS76 KLOX 081151
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
351 AM PST FRI FEB 8 2013

...GUSTY WINDS WILL DEVELOP ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA TODAY THROUGH THIS EVENING...

.A COLD STORM WILL BRING BREEZY CONDITIONS TO THE COASTAL AREAS OF
LOS ANGELES AND VENTURA COUNTIES TODAY. THERE WILL ALSO BE WINDY
CONDITIONS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AS
WELL AS THE ANTELOPE VALLEY. HOWEVER...THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS AND ANTELOPE VALLEY WILL COVERED UNDER A
WINTER STORM WARNING AND A WINTER WEATHER ADVISORY RESPECTIVELY
THROUGH TONIGHT.

CAZ059-081300-
/O.CAN.KLOX.WI.Y.0010.000000T0000Z-130209T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
351 AM PST FRI FEB 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY
COVERING WINDS AND SNOW. SEE LAXWSWLOX FOR MORE DETAILED INFORMATION.

$$

CAZ040-041-082000-
/O.NEW.KLOX.WI.Y.0011.130208T1151Z-130209T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
351 AM PST FRI FEB 8 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING.

* WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WIND GUSTS WILL MAKE DRIVING A HIGH PROFILE VEHICLE
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN/BRUNO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:50 AM PST, 49 minutes earlier.

Area forecast discussion, Feb 7, 3:50 AM PST, 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
350 AM PST THU FEB 7 2013

.SYNOPSIS...

PARTLY CLOUDY WITH SOME COASTAL MORNING LOW CLOUDS TODAY. LATER
TONIGHT AN ALASKAN LOW WILL BRING SHOWERS AND WINDS WITH LOW
ELEVATIONS SNOW AND A SLIGHT CHANCE OF A THUNDERSTORM TO THE AREA
THROUGH EARLY SATURDAY. THE AFTERNOON TEMPERATURES WILL BE BELOW
NORMAL INTO SUNDAY...WITH FRIDAY AND SATURDAY THE COLDEST. THE LOW
SHOULD MOVE EAST ON SATURDAY FOR DECREASING CLOUDS AN A WARMING
TREND TO START ON SUNDAY...WITH TEMPERATURES BACK TO THE SEASONAL
NORMALS BY MIDWEEK.

&&

.SHORT TERM (TODAY-SAT)...
ALL EYES ON FRIDAY WITH NOT MUCH HAPPENING TODAY. SOME LOW CLOUDS
HAVE FORMED WITH A WEAK EDDY SOUTH OF POINT CONCEPTION AND THROUGH
RADIATIONAL COOLING ACROSS THE CENTRAL COAST AND SNS RVR VLY. HGTS
WILL FALL THROUGH THE DAY AND MAX TEMPS WILL BE 4 TO 8 DEGREES BLO
NORMAL.

A VERY COLD UPR LOW WILL MOVE DOWN THE CA/NV BORDER LATER TONIGHT
BEFORE KICKING EAST LATER FRIDAY AFTERNOON. THIS SYSTEM IS PRETTY
MOISTURE STARVED AND HAS LITTLE OR NO SOUTH SFC FLOW ASSOC WITH IT.
IT IS VERY COLD AND THIS WILL HELP WRING WHAT EVER MOISTURE IT
BRINGS OUT OVER THE AREA. THE RAIN WITH THIS SYSTEM WILL ALL BE
EMBEDDED IN NW FLOW. NW FLOW SYSTEMS BRING THE BEST CHC OF PRECIP TO
THE MTNS (ESP THE NORTHERN PORTIONS)...THE EASTERN PORTIONS OF L.A.
COUNTY AND ORANGE COUNTY. THE SBA SOUTH COAST AND THE VTA COAST
USUALLY SEE VERY LITTLE IN THE WAY OF PRECIP FROM THESE SYSTEMS. THE
VERY COLD AIR WILL DESTABILIZE THE ATMOSPHERE ENOUGH TO WARRANT A
SLIGHT CHC OF TSTMS BUT ONLY A SLGT CHC AS THE LOWER ATMOSPHERE WILL
BE QUITE COLD AS WELL AND THERE IS NOT TOO MUCH PVA EITHER.

SNOW WILL ACTUALLY BE THE BIGGEST ISSUE WITH THIS SYSTEM. SNOW
LEVELS WILL START OUT AROUND 6000 FEET LATE TONIGHT BUT WILL LOWER
TO 4000 FEET BY FRIDAY MORNING AND THEN DOWN TO 2500 TO 3000 FEET BY
FRIDAY EVENING. SNOW WILL AFFECT ALL MTN ROADS AND EVEN THE ANTELOPE
AND CUYAMA VLYS. THE BEST SNOWFALL WILL OCCUR ABOVE 4000 FEET ON THE
NORTHERN SECTIONS OF THE MTNS WHERE 4 TO 8 INCHES OF SNOW WILL
LIKELY FALL. THERE WILL BE 2 TO 4 INCHES AT LOWER ELEVATIONS AND
ACROSS THE MORE SOUTHERN SECTIONS OF THE MTNS. A WINTER WEATHER
ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON AND SATURDAY.

IT WILL ALSO BE WINDY. THE MTNS AND THE AV WILL SEE WINDS INCREASING
AFTER MIDNIGHT TONIGHT AS THE GRADIENTS TIGHTEN WITH THE APPROACHING
LOW. GUSTS TO 45 MPH WILL DEVELOP. AFTER THE COLD AIR START TO POUR
IN FRIDAY WEST WINDS WILL INCREASE ACROSS THE COASTAL AREAS AND WIND
ADVISORIES MAY BE NEEDED FRIDAY AFTERNOON AND EVENING FOR WEST WINDS
GUSTS TO 35 MPH.

RAINFALL WITH THIS SYSTEM WILL BE QUITE VARIABLE BUT MOST COAST AND
VLY AREAS WILL SEE MUCH LESS AND WOULD NOT BE SURPRISED IF SOME
AREAS RECEIVED NOTHING. IN CASE PEOPLE WERE WONDERING THE MDLS HAVE
NOT CHANGED THEIR RESPECTIVE TUNES WITH THE EC THE WETTEST AND THE
NAM THE WAY DRIEST.

MAX TEMPS WILL TUMBLE WITH THE HGTS FALLING TO 542 DM. AMONGST THE
FALLING HGTS THE CLOUDS AND RAIN MAX TEMPS WILL FALL TO 12 TO 20
DEGREES BELOW NORMAL.

THE STORM PULLS OUT SATURDAY AND SKIES WILL CLEAR. SOME NORTH SLOPES
SNOW SHOWERS MAY LINGER IN THE MORNING BUT OTHERWISE IT WILL BE
DRY. MAX TEMPS WILL WARM BUT WILL REMAIN 10 TO 15 DEGREES BLO
NORMALS.

.LONG TERM (SUN-WED)...

PRETTY DULL WEATHER THEN SETS UP OVER THE AREA FOR THE XTND PERIOD.
THE EAST PAC HIGH IS NOT AS SHARP AND DOES NOT BEND INTO WASHINGTON
AND THE RESULTING UPPER FLOW PATTERN IS MORE NORTHERLY RATHER THAN
NORTHEASTERLY THIS WILL ALLOW FOR A FEW MORE DEGREES OF WARMING THAT
PREVIOUSLY THOUGHT. IT WILL BE COOL ENOUGH TO PREVENT ANY MARINE
LAYER FROM FORMING. MAX TEMPS WILL SLOWLY RISE THROUGH THE PERIOD
BUT WILL REMAIN BLO NORMAL THROUGH THE PERIOD BUT ONLY BY A DEGREE
OR TWO ON WEDNESDAY. OVERNIGHT LOWS WILL BE QUITE COOL SUN AND MON
AND A FEW FROST ADVISORIES MAY BE NEEDED.

&&

.AVIATION...

07/1140Z

WIDESPREAD LOW CLOUDS ON THE CENTRAL COAST AND SANTA YNEZ THIS
MORNING...AND ALSO ACROSS THE SALINAS VALLEY. S OF PT
CONCEPTION...STRATUS WAS PATCHY AND MAINLY CONFINED TO THE IMMEDIATE
COAST BUT EXPECT CLOUDS TO BECOME MORE WIDESPREAD BY DAYBREAK.
EXPECT MOSTLY IFR TO LIFR CONDS IN THE CLOUDS AND FOG N OF PT
CONCEPTION...AND IFR TO LOW MVFR CONDS S OF PT CONCEPTION. SKIES
SHOULD BECOME MOSTLY CLEAR BY LATE MORNING. THERE WILL BE INCREASING
MID AND HIGH CLOUDS ACROSS THE REGION LATER TODAY AND TONIGHT AHEAD
OF A WEAK COLD FRONT. EXPECT STRATUS WITH MVFR CONDS TO DEVELOP IN
COASTAL AREAS OF L.A. AND VTU COUNTIES TONIGHT. N OF PT
CONCEPTION...CLOUDS WILL LOWER AND THICKEN TONIGHT...AND SOME
SHOWERS ARE EXPECTED AFTER 08Z.

KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 20 PERCENT CHANCE
OF IFR CONDITIONS BETWEEN 13Z AND 17Z. THERE IS A 10 TO 20 PERCENT
CHANCE THAT MVFR CONDITIONS WILL ARRIVE AS EARLY AS 05Z.

KBUR...HIGH CONFIDENCE IN 12Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...BRUNO
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 6, 10:32 PM PST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1032 PM PST WED FEB 6 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-071400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1032 PM PST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH SUNDAY

THERE IS A CHANCE OF SHOWERS WITH LOW ELEVATION SNOW THURSDAY NIGHT
THROUGH SATURDAY...WITH POTENTIALLY HAZARDOUS DRIVING CONDITIONS.
WIDESPREAD GUSTY NORTHWEST WINDS ARE EXPECTED ON FRIDAY...WITH
HAZARDOUS SEA AND ROADWAY CONDITIONS.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:52 AM PSTGale WatchLOX11 hr
Feb 7, 2:45 PM PSTCoastal Flood StatementLOX19 hr
Feb 7, 2:45 PM PSTCoastal Flood AdvisoryLOX9 hr
Feb 7, 2:46 PM PSTGale WarningLOX30 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.